Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 16, NWS Boston/Norton, MA

May 24, 2004Middlesex County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at May 24, 2004, 9:14 PM EDT for Middlesex County, Worcester County, Massachusetts. It was in force for 46 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2004, 9:14 PM EDT (01:14 UTC)
Expired
May 24, 2004, 10:00 PM EDT
In force
46 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

Counties Middlesex County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 88 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 9:14 PM EDTHAIL 1Gardner, MA
May 24, 9:14 PM EDTHAIL 1Gardner, MA
May 24, 9:29 PM EDTHAIL 0.88Fitchburg, MA
May 24, 9:29 PM EDTHAIL 0.88Fitchburg, MA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 5:45 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 1.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2004-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1327 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2004-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1327 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
368 m²/s²
Significant tornado parameter
2.4
Supercell composite
11.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 250114
SVRBOX
MAC017-027-250200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
914 PM EDT MON MAY 24 2004

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS
  THIS INCLUDES THE CITIES OF...LEOMINSTER...FITCHBURG
  NORTHWESTERN MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS
  THIS INCLUDES THE CITY OF LOWELL

* UNTIL 1000 PM EDT

* AT 914 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR GARDNER...OR ABOUT 7 MILES WEST OF
  FITCHBURG...AND MOVING EAST AT 45 MPH.

  A TRAINED SPOTTER RECENTLY REPORTED DIME SIZED HAIL IN GARDNER.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FITCHBURG AND LEOMINSTER BY 920 PM EDT
  LUNENBURG BY 925 PM EDT
  TOWNSEND AND SHIRLEY BY 930 PM EDT
  GROTON...PEPPERELL AND AYER BY 935 PM EDT
  DUNSTABLE AND WESTFORD BY 945 PM EDT

LAT...LON 4265 7207 4248 7202 4252 7128 4271 7130

$$

DELLICARPINI
FIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:02 PM EDT, 3 hours 12 minutes earlier.

Area forecast discussion, May 24, 6:02 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
602 PM EDT MON MAY 24 2004

...SEVERE TSTM POTENTIAL TONIGHT...

.UPDATE
ATMOSPHERE CLEARLY SIGNALING SUPERCELL ENVIRONMENT AND WSR-88DS
CERTAINLY PROVING THAT TO BE CORRECT TO OUR WEST.  POTENTIAL ACRS THE
AREA WILL BE FROM THESE SUPERCELLS EVOLVING INTO BOW COMPLEXES AS
THEY RACE E/NE TONIGHT. THE WRN PART OF FA...GENERALLY ORH W AND NRN
CT CURRENTLY SEEING ADVECTION OF HIGHER TD AIR WHICH IS HELPING TO
DESTABILIZE THE LOWEST LEVELS.

TO THE EAST...WHILE A MARINE LAYER IS IN PLACE...BELIEVE ELEVATED
INSTABILITY WILL ALLOW POTENTIAL FOR LARGE HAIL AND STRONG WNDS WHERE
THIS ACTIVITY MOVES THRU.  NOT UNLIKE THE MINI SUPERCELL WHICH
DROPPED ACRS CT LATE NIGHT.

AS AN ASIDE...LINE OF SVR STORMS WHICH RAPIDLY FORMED MID
AFTERNOON OVER THE WEST SHORE OF BUZZARDS BAY...PRODUCED SEVERE HAIL
ACROSS CAPE COD AND THE CSTL WATERS IN THIS GENERAL MARINE
ENVIRONMENT.  OUR CONCERN IS THAT GIVEN THE DYNAMICS THERE IS
POTENTIAL FOR THE ACTIVITY TO MAINTAIN ITSELF AS IT APPROACHS THE
COAST.

REMAINDER OF DISC FROM AFTN ISSUANCE

.SHORT TERM...
SHOWERS AND THUNDERSTORMS HAVE PUSHED INTO EASTERN MASSACHUSETTS BY
MID AFTERNOON. ADDITIONAL ACTIVITY HAS FIRED OVER THE CAPE AND OUTER-
WATERS. THERE WERE A FEW HOLES THAT DEVELOPED IN THE OVERCAST DOWN
THERE WHICH ALLOWED THE SHALLOW FRONT TO MIX BACK TO THE NORTH.
THIS RESULTED IN ENOUGH CONVERGENCE TO ALLOW FOR THUNDERSTORM
DEVELOPMENT IN THAT REGION.

MOST OF THE ACTIVITY HAS COME TO A TEMPORARY END OVER
OUR WESTERN ZONES. HOWEVER...THE EARLIER CONVECTION HAS LEFT SOME
SORT OF OUTFLOW BOUNDARY WHICH EXTENDED FROM SOUTHWEST MASSACHUSETTS
INTO CONNECTICUT. YOU CAN SEE THE SUBTLE BOUNDARY ON OUR LATEST
DOPPLER RADAR IMAGERY. PARTIAL CLEARING WAS ALSO PUSHING INTO OUR
WESTERN ZONES...SO TEMPERATURES SHOULD QUICKLY WARM INTO THE 70S
OVER THE NEXT FEW HOURS. THIS REMANENT OUTFLOW BOUNDARY SHOULD BE
THE FOCUS FOR ADDITIONAL CONVECTION LATE THIS AFTERNOON AND
EVENING. WIND/SHEAR PROFILES CONTINUE TO SHOW THE POTENTIAL FOR
SUPERCELL THUNDERSTORMS TO DEVELOP ACROSS THIS REGION EARLY THIS
EVENING. IN FACT SURFACE WINDS IN THE VICINITY OF THIS BOUNDARY WERE
OUT OF THE SOUTHEAST. WINDS RIGHT OFF THE DECK TURN QUICKLY TO THE
WEST...SO WE STILL HAVE TO WATCH OUT FOR THE POSSIBILITY OF A TORNADO
WHERE SURFACE HELICITY CAN BE ENHANCED. OTHERWISE...LARGE HAIL AND
STRONG DAMAGING WINDS WILL BE THE PRIMARY THREAT THIS EVENING.

THE ACTIVITY THAT FORMS OUT WEST THIS EVENING...WILL MOVE INTO THE
EASTERN ZONES TONIGHT. EVEN THOUGH THE BOUNDARY LAYER WILL BE
STABLE...ENOUGH INSTABILITY ALOFT SHOULD REMAIN FOR THE POTENTIAL
FOR A FEW REPORTS OF DIME SIZE HAIL. OTHERWISE...ANY THUNDERSTORM
WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL WHICH MAY CAUSE
LOCALIZED STREET FLOODING.

ONCE THE CONVECTION ENDS...LOW CLOUDS AND FOG WILL ONCE AGAIN INVADE
THE REGION. ALSO...HAVE ADDED SOME DRIZZLE TO THE NORTHEAST
MASSACHUSETTS COAST. GUIDANCE TEMPERATURES APPEAR REASONABLE...BUT
ARE PROBABLY TOO WARM ON THE COAST WITH THE MARINE LAYER.
&&

.LONG RANGE (TUESDAY THROUGH SUN)...
ONGOING WX PRECLUDES ASSIGNMENT OF ANY EXCEPTIONAL CONFIDENCE BEYOND
A GFS/UKMET/ECMWF/ETA BLEND.

POPS...BASICALLY RAISED POPS WED AND FRIDAY. HAVE SOME MEASUREABLE
POTENTIAL TOMORROW (TUESDAY) IN THE MORNING MIST AFTR 12Z ACROSS NE
MASS AND THEN A SMALL CHC OF SHWRS VCNTY THE WARMER AIR IJD-BDL-ORE-
ORH REGION TUE AFTN (WK SFC LOW AND CNV).

TEMPS...FCST EVEN CHILLIER THAN AVBL GUIDANCE TEMPS IN NE MASS
TUESDAY AND GENERALLY SELECTED THE COLDER GFS FOR TEMPS OVERALL
FOR SNE ON TUE...THE AREA IT MAY BREAK OUT WARM IS BDL NNW TOWARD
E SLOPES BERKSHIRE COUNTY. REST OF TEMP FCST DEPARTURES ARE MEAGER
AND NO CONFIDENCE DEVIATING FROM GUIDANCE.  FOG IN THE FCST FOR THE
NEXT 48 HRS.
&&

.AVIATION...
LOW CLOUDS WERE BREAKING OUT WEST BY MID AFTERNOON AND THEIR WERE
EVEN A FEW BREAKS THAT HAVE DEVELOPED IN THE EAST. FIRST BATCH OF
THUNDERSTORMS WERE MOVING OFF THE COAST...BUT WILL DEVELOP OUT WEST
TOWARD EVENING. LOW CLOUDS AND FOG WILL ONCE AGAIN AFFECT THE
REGION OVERNIGHT AFTER THE CONVECTION MOVES OUT.
&&

.MARINE...
SOUTHWESTERLY WINDS IN THE SOUTHERN WATERS WILL RESULT IN SOME
5 FOOT SEAS OVER THE SOUTHERN WATERS OVERNIGHT. ALSO...MAY
HAVE 5 FOOT SEAS TOWARD DAY BREAK IN THE FAR EASTERN SECTIONS OF OUR
NORTHERN WATERS...AS SURFACE WINDS INCREASE OUT OF THE NORTHEAST.
&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SCA TONIGHT FOR ANZ250 AND ANZ255.

.NEAR/SHORT TERM (THRU 11Z TUE)...FRANK/WAS
.LONG TERM (12Z TUE-NEXT MON)...DRAG
Hazardous weather outlook, May 24, 6:14 PM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
614 PM EDT MON MAY 24 2004

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-251000-
BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA-
CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH-
EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT-
NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA-
NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT-
WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT-
614 PM EDT MON MAY 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
CONNECTICUT...MASSACHUSETTS EAST OF BERKSHIRE COUNTY...SOUTHWEST NEW
HAMPSHIRE AND ALL OF RHODE ISLAND.

.DAY ONE (TODAY AND TONIGHT)...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MASSACHUSETTS...EXCEPT
NANTUCKET...CONNECTICUT AND RHODE ISLAND UNTIL 11 PM.  PLEASE
SEE OTHER WATCH AND WARNING PRODUCTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)...
SHOWERS AND POSSIBLY THUNDERSTORMS WILL MOVE THROUGH THE REGION ON
WEDNESDAY AND AGAIN FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED ON
TUESDAY AND THURSDAY OR SUNDAY.

SATURDAY MAY HAVE SHOWERS AS LOW PRESSURE IS EXPECTED TO TRAVEL OUT
TO SEA ALONG THE FRONT THAT MOVES OFF THE COAST FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.

THIS PRODUCT CAN BE FOUND ON OUR WEB SITE...WWW.WEATHER.GOV/ER/BOX

DRV/FRANK

In the hours before

Special weather statement, May 24, 7:10 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
710 PM EDT MON MAY 24 2004

NHZ011-250015-
CHESHIRE NH-
710 PM EDT MON MAY 24 2004

AT 708 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG TO SEVERE THUNDERSTORMS MOVING THROUGH SOUTHERN VERMONT.

THE STORMS WERE MOVING EAST AT 35 MPH...AND ARE EXPECTED TO
WEAKEN AS THEY MOVE THROUGH CHESHIRE COUNTY BETWEEN 745 PM AND
830 PM.

WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN WILL ACCOMPANY THESE
STORMS.

DELLICARPINI
FIELD
Special weather statement, May 24, 7:40 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
740 PM EDT MON MAY 24 2004

NHZ011-250030-
CHESHIRE NH-
740 PM EDT MON MAY 24 2004

...STRONG THUNDERSTORMS HEADED TOWARD CHESHIRE COUNTY...

AT 740 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG TO SEVERE THUNDERSTORMS MOVING THROUGH WINDHAM COUNTY
VERMONT.  THE STORMS WERE MOVING TO THE EAST SOUTHEAST AT 25 MPH.

IF THESE STORMS MAINTAIN THEIR INTENSITY...A SEVERE THUNDERSTORM
WARNING MAY BE ISSUED FOR CHESHIRE COUNTY.  AT THE VERY LEAST...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND
HAIL BETWEEN 810 PM AND 840 PM.

* LOCATIONS IN THE PATH OF THIS STORM INCLUDE BUT ARE NOT LIMITED TO
  WINCHESTER...WESTMORELAND...HINSDALE AND CHESTERFIELD.

DELLICARPINI
FIELD
Local storm report, May 24, 7:45 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
745 PM EDT MON MAY 24 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             PLAINFIELD              42.52N 72.92W
05/24/2004  1.00 INCH        HAMPSHIRE          MA   TRAINED SPOTTER

0701 PM     HAIL             ASHFIELD                42.53N 72.78W
05/24/2004  1.00 INCH        FRANKLIN           MA   AMATEUR RADIO

0710 PM     HAIL             SHELBURNE               42.58N 72.68W
05/24/2004  1.00 INCH        FRANKLIN           MA   TRAINED SPOTTER

0719 PM     HAIL             GREENFIELD              42.59N 72.60W
05/24/2004  1.75 INCH        FRANKLIN           MA   TRAINED SPOTTER

0728 PM     HAIL             HAWLEY                  42.57N 72.88W
05/24/2004  1.00 INCH        FRANKLIN           MA   AMATEUR RADIO

&&

MCJ
Special weather statement, May 24, 7:49 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
749 PM EDT MON MAY 24 2004

NHZ012-015-250015-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
749 PM EDT MON MAY 24 2004

AT 747 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH SMALL HAIL OVER NEW IPSWICH...OR ABOUT 11
MILES SOUTHEAST OF JAFFREY...MOVING NORTHEAST AT 40 MPH.

PEA SIZED HAIL WAS REPORTED IN NEW IPSWICH BY AMATEUR RADIO
OPERATORS.

* LOCATIONS IN THE PATH OF THIS STORM INCLUDE BUT ARE NOT LIMITED TO
  WILTON...TEMPLE...SHARON...NEW IPSWICH...NASHUA...MONT VERNON...
  MILFORD...MERRIMACK...MASON...MANCHESTER...LITCHFIELD...HUDSON...
  HOLLIS...GREENVILLE...BROOKLINE...BEDFORD AND AMHERST.

DELLICARPINI
FIELD
Special weather statement, May 24, 8:13 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
813 PM EDT MON MAY 24 2004

MAZ005>007-250045-
CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-WESTERN ESSEX MA-
813 PM EDT MON MAY 24 2004

...A STRONG THUNDERSTORM WILL MOVE THROUGH MIDDLESEX AND ESSEX
COUNTIES...

AT 812 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL NEAR BILLERICA...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IN THE PATH OF THIS STORM INCLUDE BUT ARE NOT LIMITED TO
  WILMINGTON...TOPSFIELD...TEWKSBURY...SALISBURY...ROWLEY...NORTH
  READING...NORTH ANDOVER...NEWBURYPORT...NEWBURY...WEST NEWBURY...
  MIDDLETON...METHUEN...LOWELL...LAWRENCE...IPSWICH...GROVELAND...
  GEORGETOWN...DRACUT...CHELMSFORD...BOXFORD...BILLERICA AND ANDOVER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR MUCH OF SOUTHERN NEW ENGLAND.

DELLICARPINI
FIELD
Special weather statement, May 24, 9:03 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
903 PM EDT MON MAY 24 2004

MAZ004-005-026-250130-
CENTRAL MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX
COUNTY MA-
903 PM EDT MON MAY 24 2004

...STRONG THUNDERSTORMS WERE MOVING THROUGH NORTHERN WORCESTER
COUNTY AND WILL ENTER NORTHWEST MIDDLESEX COUNTY...

AT 902 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR TEMPLETON AND ATHOL...MOVING EAST
NORTHEAST AT 40 MPH.

THESE STORMS WILL BE ACCOMPANIED BY SMALL HAIL AND VERY HEAVY
RAIN.

* LOCATIONS IN THE PATH OF THIS STORM INCLUDE BUT ARE NOT LIMITED TO
  WESTMINSTER...WESTFORD...TYNGSBORO...TOWNSEND...TEMPLETON...
  SHIRLEY...PHILLIPSTON...PETERSHAM...PEPPERELL...LUNENBURG...
  LEOMINSTER...GROTON...GARDNER...FITCHBURG...DUNSTABLE...
  CHELMSFORD...AYER...ATHOL...ASHBY AND ASHBURNHAM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR MUCH OF SOUTHERN NEW ENGLAND.

DELLICARPINI
FIELD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 8:07 PM EDTSevere Thunderstorm WarningBOXHampden38 min
May 24, 8:53 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex52 min
May 24, 9:20 PM EDTSpecial Marine WarningBOX85 min
May 24, 9:49 PM EDTSevere Thunderstorm WarningBOXPlymouth26 min
May 24, 9:57 PM EDTSpecial Marine WarningBOX63 min
May 24, 9:59 PM EDTSpecial Marine WarningBOX61 min
May 24, 11:32 PM EDTSpecial Marine WarningBOX28 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.